Thanks for mentioning that! It’s important to know the differences in formulation when comparing users experience with a treatment. Appreciate your input, @Chris74 and I hope you have continued success and health with your treatment
I’d like to hear the experiences any others who have taken or continue to take Wellbutrin to chime in here if possible.
There are a whole gamut or possible treatments and protocols, ranging from herbs to aggressive options like hormones and drugs which directly affect hormones.
Wellbutrin seems to me to be quite benign in terms of potential downside while likely boosting the mood (at the very least) of the user. It’s mechanism of action is reasonably well understood. I think almost all PFS sufferers could do with a mood boost.
I took WB for 7 years. I honestly don’t feel comfortable expressing any opinion about it in the context of PFS (although in any other context I would absolutely advice against it). It is a horrible thing to be on it (I’ve written about it before) but PFS might be even more horrible so I don’t know… All I’ll say is, if you decide to take it, try to be on the lowest possible effective dose, which is a quarter of a 150mg pill. The XR/SR release doesn’t matter at such a dose.
Attention! It is strictliy forbidden to divide the pills, because Bupropion is released over 24 Hours. If you divide the pills, the extended release is destroyed and you have a higer risk of adverse effects including epileptic attacks.
Please don´t give such an advise to the people here. Thanks.
What you say about cutting the pills is true and people need to be aware of that.
However, when I gave this advice, I took into account the pharmacokinetics of the drug, which I have tested extensively over a 7 year period. A lot of other things go into this advice, which you or the authors of the official studies may not be aware of - most importantly, the negative psychological effects of a steady and high dose of WB in the form of 150 or, god forbid, 300mg.
A quarter of a pill in the morning was the best dose for me. This is a dose that punches above its weight, precisely because it reaches a temporary concentration similar to the one reached by a higher XR dose, as the drug is released faster, and yet it is small enough not to cause problems. It is a way of experiencing the benefits of WB at least part of the day at the lowest possible overall dose.
For beginners I would advice starting with 1/8 of a pill until the organism gets used to the drug, which unfortunately happens very fast. I say unfortunately because this is how the drug loses its effectiveness. In fact, I would advice skipping doses on days when you don’t necessarily need a lot of motivation in order to preserve effectiveness (and minimize side effects).
A quarter of a pill in the morning, while giving you a punch to get you started in the day, is not enough to keep you revved up all day. It is important, in my opinion, to lower the drug concentrations later in the day and have a clearer mind at least some of the day.
No doubt the higher (regular) dose of 150mg will be more effective but it will also have a lot more negative psychological effects (again, I have written about this before), which most people, unfortunately, are not going to notice while they are under the influence of the drug.
in my case 150 mg per day works good. I am now taking it for 30 days and i don´t feel a decrease of effect. I hope it will last.
is that the same case for PReP pills?
I cut them and take both halves because I can’t swallow the whole pill
Hallo lakehouse, excuse me but i don´t understand your question.
I cut the prep pill mediction in half. Is that dangerous?
You talk about Truvada? I am not sure. I guess it is not a problem because it is allowed to dissolve the pill in water. Ask the prescribing doctor please.
Did you have physical symptoms as well ?
No,i did not have physical Problems. The problems i have/had are low libido and depression-like symptoms.
How is it going? @Chris74
Hallo Northern Star,
mood, ibido and motivation are good. I still take 150 mg Zyban/Bupropion daily. I notice only a little decrease of effect. But it is still enough. At the moment i don´t wan´t to raise the dosis up to 300 mg. I will keep you updated.
Hallo Northern Star, i want to give you an update. The effect of Zyban has subsided after 8 weeks. I still notice a positive effect on my symptoms, but it is not that strong as it was at the beginning. I raised the dosis up to 300 mg for 10 days. To my surprise i noticed no increased effect. So i went back to 150 mg per day. I will continue for 6 month and then taper off slowly. Perhaps the effect is not that strong because of adaptation to the drug. Perhaps there is a kind of downregulation of DA-receptors. I don´t know. Sibelio could be right, when he adviced that bupropion/zyban loses its effectiveness very fast. Maybe a lower dosis would have been better.
That’s bad news bro…
Thank you for the update! I am sorry to hear that the effect has diminished, but I am glad to hear that you still have some positive effects. What is your plan after tapering off? Will you take it again after a break?
Hallo Tomas, it is very common that a drug looses effect over the time. That happens with many drugs and substances. If you drink alcohol regularly, the effect is less after a few weeks. If you take a Benzodiazepin regularly, the effect is less after a few weeks etc. The same happens with Bupropion. There is still an effect. But not as strong as it was at the beginning.
Hallo Northern Star, my plan after tapering of is to take Mysimba. Mysimba contains 90 mg Bupropion and 8 mg Naltrexone. Naltrexone is also a drug that can enhance the libido. Perhaps it will have even a stronger effect than Bupropione alone. I will begin to taper off the next days because i am curious, if Mysimba could replace Zyban.
Then we have to assume that there is nothing that can help us. Sorry but I can agree on thar.